Triaminic Vapor Patch Recalled
Kids May Pull Off Patch and Chew on It, Leading to Seizures or Other Side Effects
WebMD News Archive
June 19, 2006 -- Novartis Consumer Health is recalling all of its Triaminic Vapor Patches.
The reason for the recall: Kids have removed the patches and put them in their mouths, causing side effects including seizuresseizures.
The patch is an over-the-counter cough suppressant for kids aged 2 years and older. It's sold over-the-counter and contains camphor, eucalyptus oil, and menthol. All lots are being recalled in both product lines (mentholated cherry and menthol).
Directions on the product label state that the patches should go on children's throat or chest, where the patches' vapors can reach the nose and mouth. Kids might remove the patches and put them in their mouth, but the patches are only for use on the skin, Novartis warns.
"There have been multiple reported complaints received, including seizures," notes a Novartis news release, without specifying how many reports have been received. Milder side effects have included headache, nausea, vomiting, and a burning sensation in the mouth, states Novartis.
Consumers should stop using the patches immediately and either discard them or return the patches to the place of purchase for a full refund, states Novartis.
No other Triaminic products are included in the recall. The FDA is aware of the recall, according to Novartis. The pharmaceutical company is a WebMD sponsor.